Alert archive / Illinois / Freeze Warnings in 2009
Freeze Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 7, 2009, 1:04 PM CDT for 8 counties in Illinois. It took effect at Apr 8, 2009, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 1:04 PM CDT (18:04 UTC)
- In effect from
- Apr 8, 2009, 1:00 AM CDT
- Expired
- Apr 8, 2009, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 071804 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 104 PM CDT TUE APR 7 2009 ...SUB FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... ILZ062-063-066>068-071>073-072215- /O.UPG.KILX.FZ.A.0001.090408T0300Z-090408T1400Z/ /O.NEW.KILX.FZ.W.0002.090408T0600Z-090408T1400Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 104 PM CDT TUE APR 7 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS CONTINUE TO BRING COOL CANADIAN AIR INTO THE REGION TODAY. AS THE WINDS DIE DOWN THIS EVENING...TEMPERATURES SHOULD FALL QUICKLY. THE MERCURY WILL LIKELY DROP BELOW FREEZING DURING THE EARLY MORNING HOURS...REACHING 27 TO 32 DEGREES BY SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ BARKER
3 follow-up statements
000 WWUS73 KILX 072144 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 444 PM CDT TUE APR 7 2009 ...SUB FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... ILZ062-063-066>068-071>073-080500- /O.CON.KILX.FZ.W.0002.090408T0600Z-090408T1400Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 444 PM CDT TUE APR 7 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. WITH CLEAR SKIES AND DIMINISHING WINDS EXPECTED TONIGHT...TEMPERATURES WILL RAPIDLY FALL THROUGH THE 30S. THE MERCURY WILL LIKELY DROP BELOW FREEZING DURING THE EARLY MORNING HOURS...REACHING 27 TO 32 DEGREES BY SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KILX 080242 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 942 PM CDT TUE APR 7 2009 ...SUB FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... ILZ062-063-066>068-071>073-081400- /O.CON.KILX.FZ.W.0002.090408T0600Z-090408T1400Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 942 PM CDT TUE APR 7 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. WITH CLEAR SKIES AND DIMINISHING WINDS EXPECTED TONIGHT... TEMPERATURES WILL RAPIDLY FALL THROUGH THE 30S. THE MERCURY WILL LIKELY DROP BELOW FREEZING DURING THE EARLY MORNING HOURS... REACHING 27 TO 32 DEGREES BY SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KILX 081340 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 840 AM CDT WED APR 8 2009 ILZ062-063-066>068-071>073-081445- /O.EXP.KILX.FZ.W.0002.000000T0000Z-090408T1400Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 840 AM CDT WED APR 8 2009 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE RISEN INTO THE MIDDLE TO UPPER 30S ACROSS SOUTHEAST ILLINOIS AND THE FREEZE WARNING THAT HAD BEEN IN EFFECT WILL EXPIRE AS SCHEDULED AT 9 AM. $$ BARKER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 7, 12:10 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 7, 12:10 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1210 PM CDT TUE APR 7 2009 .DISCUSSION... ISSUED 1027 AM CDT TUE APR 7 2009 MOSTLY SUNNY SKIES AND GUSTY NORTHWEST WINDS SHOULD PERSIST THROUGH TODAY AS STRONG STORM SYSTEM OVER EASTERN GREAT LAKES GRADUALLY PULLS OFF INTO QUEBEC. CURRENT PACKAGE LOOKS GOOD AND ONLY MINOR CHANGES TO THE GRIDS ARE EXPECTED. BARKER && .AVIATION... ISSUED 1210 PM CDT TUE APR 7 2009 SCATTERED DIUNRNAL CUMULUS AROUND 4-5 KFT HAVE DEVELOPED OVER THE EASTERN HALF OF ILLINOIS THIS AFTERNOON. GUSTY NORTHWEST WINDS AND CLOUDS SHOULD DIMINISH RAPIDLY AROUND 00Z. RIDGE MOVES ACROSS ILLINOIS AND SOUTHWEST FLOW DEVELOPS BY 12Z IN CENTRAL AND WEST AND A BIT LATER AT KCMI. SOME MIDDLE LEVEL CLOUD IS POSSIBLE LATE TONIGHT AND EARLY TOMORROW AS WRF BRINGS 800-700 MB HIGH RH LAYER ACROSS THE AREA AFTER 06Z. FOR NOW WILL KEEP THIS LAYER SCT BUT A TEMPO BKN MAY BE NEEDED. BARKER && .PREV DISCUSSION... ISSUED 331 AM CDT TUE APR 7 2009 ATTEMPT TWO OF THE AFD AFTER SOME TECHNICAL DIFFICULTIES...ANOTHER TROF PUSHING THROUGH THE FA THIS MORNING AND SENDING SOME CLOUDS SOUTH OF THE FA. CLEARING UP AND TEMPS FINALLY DROPPING TO FREEZING TEMPS...THOUGH IT HAS BEEN SOMEWHAT WARMER IN THE SE DUE TO CLOUD COVER. KEEPING THE HEADLINES IN PLACE FOR THE MOMENT...THOUGH THE FREEZING TEMPS MAY ONLY LAST THROUGH SUNRISE. IN OTHER FORECAST ISSUES...MODELS HINTING AT THE PASSAGE OF A SHORT WAVE INTO THE GREAT LAKES REGION ON WED NIGHT...AND ANOTHER SYSTEM OUT OF THE SW LATER IN THE WEEK. MODELS ARE IN PRETTY DECENT AGREEMENT IN THE MED RANGE. GOING WITH A NAM/WRF SHORT TERM...AND MORE ECMWF IN THE LONGER RANGE. SHORT TERM...TODAY AND TOMORROW... MUCH COLDER AS CANADIAN AIR FILTERS INTO THE MIDWEST. FREEZE HEADLINES IN PLACE AND WILL CONTINUE THOUGH UNLESS THE SKIES CLEAR OUT IN THE OVERNIGHT...TOMORROWS FREEZE WATCH MAY BE SOMEWHAT QUESTIONABLE...AS THE NAM/ECMWF IS PUSHING THE COLD AIR OUT MUCH QUICKER THAN PREVIOUS MODEL RUNS. GFS STILL HINTING AT A WAVE DIVING DOWN TOMORROW NIGHT INTO THE MIDWEST...BRINGING A BRIEF ROUND OF PRECIP. NAM/WRF MUCH MORE CONSERVATIVE WITH THE DRIER BOUNDARY LAYER. AM LEANING ON THE SIDE OF THE DRIER NAM/WRF AND MAINTAINING THE SPRINKLES IN THE FAR NE FOR NOW. LONG TERM...THURSDAY THROUGH SATURDAY... MODELS STARTING TO PICK UP ON A LATER ONSET TO THE PRECIP AS THE BAROCLINIC ZONE SETS UP ON THURSDAY WITH THE NEXT LOW MOVING OUT OF THE DESERT SW. CONTINUING THE PRECIP A LITTLE LATER INTO FRIDAY. EXPECT CONTINUED SHIFTS IN TIMING...BUT THURSDAY NIGHT LOOKS LIKE THE BEST SHOT AT PRECIP...ESP FOR THE SRN HALF OF ILLINOIS AND THE OHIO RIVER VALLEY. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR ILZ062-063-066>068-071>073. &&
Hazardous weather outlook, Apr 7, 11:33 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1133 AM CDT TUE APR 7 2009 ILZ027>031-036-037-040-041-047-049-050-081100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 1133 AM CDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ILLINOIS RIVER WILL REMAIN IN FLOOD THROUGH MOST OF THIS WEEK. UNSEASONABLY COLD WEATHER WILL PERSIST TONIGHT WITH FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING. MORNING LOWS WILL RANGE FROM 25 TO 30. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061-081100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 1133 AM CDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY COLD WEATHER WILL PERSIST TONIGHT WITH FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING. MORNING LOWS WILL RANGE FROM 25 TO 30. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-081100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1133 AM CDT TUE APR 7 2009 ...FREEZE WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FREEZE WATCH IS IN EFFECT FOR TONIGHT... SUB FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION TONIGHT. AS THE GROWING SEASON HAS STARTED IN THE AREA... PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG PORTIONS OF THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS IS EXPECTED THURSDAY NIGHT AND FRIDAY. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARKER
Nearby
Freeze Warnings in Illinois, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.